MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Disturbances (2140); Swelling/ Edema (4577)
Date of Event 02/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient is not able to read road signs, feels a film on the bottom right side of her eye, blurry vision, and can not see distance.With intraocular lens (iol).Through follow-up, it was learned the patient still has blurry issues and feels something in her eye like there is a film on the bottom of her right eye.The patient explained that she has stopped driving, because she is unable to read the road signs, see road construction, or change lanes very well.Therefore, the patient decided to stop driving since her vision has gone downhill.On (b)(6) 2022 (2 days post-operative), the patient was able to see the clock on her oven 6-8 feet away and vision was fine.However, on (b)(6) 2022, the patient noticed she could not see very well and had to be 2 feet from the oven just to read the clock on her oven.In the 1 week follow-up appointment on (b)(6) 2022, the surgeon told her the lens looked fine, visual acuity was 20/40, and everything was perfect.The patient explained her visual issues, however, she feels her doctor dismissed her complaints and referred her to another doctor.The surgeon explained to the patient how the lens is designed, therefore, may be feeling the lens and that it may take time for her eye to focus, but this would be the best vision she would get.On (b)(6) 2022, a second doctor said the same as he did not see any issues with the lens.The patient tried to ask if the lens would be causing that film feeling, but the doctor did not know.The doctor suggested the patient see a retina specialist for further evaluation.On (b)(6) 2022, the retina specialist stated there is some swelling in her right eye and prescribed her new medication, durezol drops, refresh drops for dry eye.Her first doctor told her she did not have dry eyes and questioned why she needed refresh drops, but she knew she had a history of dry eyes based on what her optometrist told her.Since using the medication, the patient is feeling a little better, but still feels like something is in her eye and has blurriness.The patient has had no other treatments.The patient briefly mentioned she is diabetic, but the diabetes has not affected her eye sight and that she was told a while back that she has a very minor wrinkle in her eye.At this time, the lens remains implanted.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key13961399
Report Number3012236936-2022-00789
Device Sequence Number19880273
Product Code MJP
UDI-Device Identifier05050474746596
UDI-Public(01)05050474746596(17)241030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceAsian